Alert archive / Alaska / High Wind Warnings in 2006
High Wind Warning 10, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind warning at Nov 13, 2006, 11:57 PM AKST. It took effect at Nov 14, 2006, 9:00 PM AKST. It was in force for 51 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2006, 11:57 PM AKST (08:57 UTC)
- In effect from
- Nov 14, 2006, 9:00 PM AKST
- Expired
- Nov 17, 2006, 12:26 AM AKST
- In force
- 51 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK71 PAFC 141357 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 457 AM AST TUE NOV 14 2006 .COLD ARCTIC AIR IN COMBINATION WITH A STRONG NORTH-SOUTH PRESSURE GRADIENT FROM THE ALASKA RANGE TO THE GULF OF ALASKA WILL CONTINUE TO GENERATE EXTREMELY STRONG WINDS THROUGH THE COPPER RIVER DELTA AND NORTHEAST PRINCE WILLIAM SOUND INTO WEDNESDAY NIGHT. STRONG WINDS WILL ENTER THE MATANUSKA VALLEY LATE TONIGHT WITH CONDITIONS REMAINING FAVORABLE THERE THROUGH THURSDAY. AKZ111-150200- /X.NEW.PAFC.HW.W.0010.061115T1400Z-061117T0100Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 457 AM AST TUE NOV 14 2006 ...HIGH WIND WARNING IN EFFECT FROM 5 AM WEDNESDAY TO 4 PM AST THURSDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM WEDNESDAY TO 4 PM AST THURSDAY. EXPECT WIND SPEEDS OF 30 TO 55 MPH WITH GUSTS TO 80 MPH THROUGH THE MATANUSKA VALLEY TO DEVELOP BY EARLY WEDNESDAY MORNING. THESE WINDY CONDITIONS WILL REMAIN THROUGH THURSDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ131-150200- /X.EXT.PAFC.HW.W.0008.000000T0000Z-061116T0900Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 457 AM AST TUE NOV 14 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT AST WEDNESDAY NIGHT... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT AST WEDNESDAY NIGHT. WIND DIRECTIONS WILL GENERALLY BE FROM THE NORTH TO NORTHEAST THROUGH THOMPSON PASS AND OTHER CHANNELED AREAS WITH EASTERLY WINDS ALONG THE LOWE RIVER. WIND SPEEDS OF 65 TO 80 MPH WITH GUSTS TO 100 MPH THROUGH WILL CONTINUE THROUGH THIS MORNING. WINDS ARE EXPECTED TO DIMINISH TO 35 TO 60 MPH WITH GUSTS AROUND 75 MPH BY THIS AFTERNOON. HOWEVER...WINDS WILL PICK BACK UP THIS EVENING WITH GUSTS UP TO 80 MPH AND REMAIN AT THESE LEVELS UNTIL MIDNIGHT WEDNESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ135-150200- /X.EXT.PAFC.HW.W.0008.000000T0000Z-061116T0900Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 457 AM AST TUE NOV 14 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT AST WEDNESDAY NIGHT... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT AST WEDNESDAY NIGHT. NORTHERLY WIND GUSTS OF 85 TO 100 MPH WILL CONTINUE THROUGH THE COPPER RIVER DELTA THIS MORNING. WINDS ARE EXPECTED TO DIMINISH TO 60 TO 75 MPH BY THIS AFTERNOON BUT PICK UP ONCE AGAIN TO 85 TO 100 MPH THIS EVENING AND REMAIN NEAR THESE LEVELS UNTIL MIDNIGHT WEDNESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
8 follow-up statements
000 WWAK71 PAFC 150114 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 414 PM AST TUE NOV 14 2006 .COLD ARCTIC AIR IN COMBINATION WITH A STRONG NORTH-SOUTH PRESSURE GRADIENT FROM THE ALASKA RANGE TO THE GULF OF ALASKA WILL CONTINUE TO GENERATE EXTREMELY STRONG WINDS THROUGH THE COPPER RIVER DELTA AND NORTHEAST PRINCE WILLIAM SOUND INTO WEDNESDAY NIGHT. STRONG WINDS WILL ENTER THE MATANUSKA VALLEY LATE TONIGHT WITH CONDITIONS REMAINING FAVORABLE THERE THROUGH THURSDAY. AKZ131-151315- /X.EXT.PAFC.HW.W.0008.000000T0000Z-061116T1500Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 414 PM AST TUE NOV 14 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM AST THURSDAY... WIND DIRECTIONS WILL GENERALLY BE FROM THE NORTH TO NORTHEAST THROUGH THOMPSON PASS AND OTHER CHANNELED AREAS WITH SPEEDS OF 35 TO 50 MPH WITH LOCAL GUSTS UP TO 80 MPH. WINDS ARE EXPECTED TO REMAIN AT THESE LEVELS THROUGH EARLY THURSDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ135-151315- /X.EXT.PAFC.HW.W.0008.000000T0000Z-061117T1400Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 414 PM AST TUE NOV 14 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM AST FRIDAY... NORTHERLY WIND GUSTS OF 70 TO 85 MPH WILL CONTINUE THROUGH THE COPPER RIVER DELTA THROUGH THURSDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ111-151315- /X.CON.PAFC.HW.W.0010.061115T1400Z-061117T0100Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 414 PM AST TUE NOV 14 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 4 PM AST THURSDAY... EXPECT WIND SPEEDS OF 30 TO 55 MPH WITH GUSTS TO 75 MPH THROUGH THE MATANUSKA VALLEY TO DEVELOP BY EARLY WEDNESDAY MORNING. THESE WINDY CONDITIONS WILL REMAIN THROUGH THURSDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
000 WWAK71 PAFC 150134 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 434 PM AST TUE NOV 14 2006 .COLD ARCTIC AIR IN COMBINATION WITH A STRONG NORTH-SOUTH PRESSURE GRADIENT FROM THE ALASKA RANGE TO THE GULF OF ALASKA WILL CONTINUE TO GENERATE EXTREMELY STRONG WINDS THROUGH THE COPPER RIVER DELTA AND NORTHEAST PRINCE WILLIAM SOUND INTO WEDNESDAY NIGHT. STRONG WINDS WILL ENTER THE MATANUSKA VALLEY LATE TONIGHT WITH CONDITIONS REMAINING FAVORABLE THERE THROUGH THURSDAY. AKZ111-151430- /X.CON.PAFC.HW.W.0010.061115T1400Z-061117T0100Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 434 PM AST TUE NOV 14 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 4 PM AST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 4 PM AST THURSDAY. EXPECT WIND SPEEDS OF 30 TO 55 MPH WITH GUSTS TO 75 MPH THROUGH THE MATANUSKA VALLEY TO DEVELOP BY EARLY WEDNESDAY MORNING. THESE WINDY CONDITIONS WILL REMAIN THROUGH THURSDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ131-151430- /X.CON.PAFC.HW.W.0008.000000T0000Z-061116T1500Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 434 PM AST TUE NOV 14 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AST THURSDAY. WIND DIRECTIONS WILL GENERALLY BE FROM THE NORTH TO NORTHEAST THROUGH THOMPSON PASS AND OTHER CHANNELED AREAS WITH SPEEDS OF 35 TO 50 MPH WITH LOCAL GUSTS UP TO 80 MPH. WINDS ARE EXPECTED TO REMAIN AT THESE LEVELS THROUGH EARLY THURSDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ135-151430- /X.CON.PAFC.HW.W.0008.000000T0000Z-061117T1400Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 434 PM AST TUE NOV 14 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY. NORTHERLY WIND GUSTS OF 70 TO 85 MPH WILL CONTINUE THROUGH THE COPPER RIVER DELTA THROUGH THURSDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
000 WWAK71 PAFC 151401 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 501 AM AST WED NOV 15 2006 .COLD ARCTIC AIR IN COMBINATION WITH A STRONG NORTH-SOUTH PRESSURE GRADIENT FROM THE ALASKA RANGE TO THE GULF OF ALASKA WILL CONTINUE TO GENERATE EXTREMELY STRONG WINDS THROUGH THE COPPER RIVER DELTA AND MATANUSKA VALLEY THROUGH THURSDAY NIGHT. STRONG WINDS WILL CONTINUE OVER NORTHEAST PRINCE WILLIAM SOUND THROUGH EARLY THURSDAY MORNING AS WELL. AKZ111-160215- /X.EXT.PAFC.HW.W.0010.000000T0000Z-061117T1400Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 501 AM AST WED NOV 15 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM AST FRIDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 AM AST FRIDAY. EXPECT WIND SPEEDS OF 30 TO 55 MPH WITH GUSTS TO 75 MPH THROUGH THE MATANUSKA VALLEY TO REMAIN INTO EARLY FRIDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ131-160215- /X.CON.PAFC.HW.W.0008.000000T0000Z-061116T1500Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 501 AM AST WED NOV 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AST THURSDAY. WIND DIRECTIONS WILL GENERALLY BE FROM THE NORTH TO NORTHEAST THROUGH THOMPSON PASS AND OTHER CHANNELED AREAS WITH SPEEDS OF 35 TO 50 MPH WITH LOCAL GUSTS UP TO 80 MPH. WINDS ARE EXPECTED TO REMAIN AT THESE LEVELS THROUGH EARLY THURSDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ135-160215- /X.CON.PAFC.HW.W.0008.000000T0000Z-061117T1400Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 501 AM AST WED NOV 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY. NORTHERLY WIND GUSTS OF 70 TO 85 MPH WILL CONTINUE THROUGH THE COPPER RIVER DELTA THROUGH EARLY FRIDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
000 WWAK71 PAFC 151559 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 659 AM AST WED NOV 15 2006 .COLD ARCTIC AIR IN COMBINATION WITH A STRONG NORTH-SOUTH PRESSURE GRADIENT FROM THE ALASKA RANGE TO THE GULF OF ALASKA WILL CONTINUE TO GENERATE EXTREMELY STRONG WINDS THROUGH THE COPPER RIVER DELTA AND MATANUSKA VALLEY THROUGH THURSDAY NIGHT. STRONG WINDS WILL CONTINUE OVER NORTHEAST PRINCE WILLIAM SOUND AND THE NORTHERN SUSITNA VALLEY THROUGH EARLY THURSDAY MORNING AS WELL. AKZ145-160400- /X.EXB.PAFC.HW.W.0008.000000T0000Z-061116T1400Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 659 AM AST WED NOV 15 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM AST THURSDAY NOTRH OF TALKEETNA... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM AST THURSDAY. NORTHERLY WIND GUSTS OF 70 TO 80 MPH ARE EXPECTED TO CONTINUE NORTH OF TALKEETNA THROUGH EARLY THURSDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ111-160400- /X.CON.PAFC.HW.W.0010.000000T0000Z-061117T1400Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 659 AM AST WED NOV 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY. EXPECT WIND SPEEDS OF 30 TO 55 MPH WITH GUSTS TO 75 MPH THROUGH THE MATANUSKA VALLEY TO REMAIN INTO EARLY FRIDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ131-160400- /X.CON.PAFC.HW.W.0008.000000T0000Z-061116T1500Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 659 AM AST WED NOV 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AST THURSDAY. WIND DIRECTIONS WILL GENERALLY BE FROM THE NORTH TO NORTHEAST THROUGH THOMPSON PASS AND OTHER CHANNELED AREAS WITH SPEEDS OF 35 TO 50 MPH WITH LOCAL GUSTS UP TO 80 MPH. WINDS ARE EXPECTED TO REMAIN AT THESE LEVELS THROUGH EARLY THURSDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ135-160400- /X.CON.PAFC.HW.W.0008.000000T0000Z-061117T1400Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 659 AM AST WED NOV 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY. NORTHERLY WIND GUSTS OF 70 TO 85 MPH WILL CONTINUE THROUGH THE COPPER RIVER DELTA THROUGH EARLY FRIDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
000 WWAK71 PAFC 160100 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 400 PM AST WED NOV 15 2006 .COLD ARCTIC AIR IN COMBINATION WITH A STRONG NORTH-SOUTH PRESSURE GRADIENT FROM THE ALASKA RANGE TO THE GULF OF ALASKA WILL CONTINUE TO GENERATE EXTREMELY STRONG WINDS THROUGH THE COPPER RIVER DELTA AND MATANUSKA VALLEY THROUGH THURSDAY NIGHT. STRONG WINDS WILL CONTINUE OVER NORTHEAST PRINCE WILLIAM SOUND AND THE NORTHERN SUSITNA VALLEY THROUGH EARLY THURSDAY MORNING AS WELL. AKZ145-160200- /X.CAN.PAFC.HW.W.0008.000000T0000Z-061116T1400Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 400 PM AST WED NOV 15 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH WIND WARNING. $$ AKZ111-161300- /X.CON.PAFC.HW.W.0010.000000T0000Z-061117T1400Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 400 PM AST WED NOV 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY... EXPECT WIND SPEEDS OF 30 TO 55 MPH WITH GUSTS TO 75 MPH THROUGH THE MATANUSKA VALLEY TO REMAIN INTO EARLY FRIDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ131-161300- /X.CON.PAFC.HW.W.0008.000000T0000Z-061116T1500Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 400 PM AST WED NOV 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM AST THURSDAY... WIND DIRECTIONS WILL GENERALLY BE FROM THE NORTH TO NORTHEAST THROUGH THOMPSON PASS AND OTHER CHANNELED AREAS WITH SPEEDS OF 35 TO 50 MPH WITH LOCAL GUSTS UP TO 80 MPH. WINDS ARE EXPECTED TO REMAIN AT THESE LEVELS THROUGH EARLY THURSDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ135-161300- /X.CON.PAFC.HW.W.0008.000000T0000Z-061117T1400Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 400 PM AST WED NOV 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY... NORTHERLY WIND GUSTS OF 70 TO 85 MPH WILL CONTINUE THROUGH THE COPPER RIVER DELTA THROUGH EARLY FRIDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
000 WWAK71 PAFC 161300 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 400 AM AST THU NOV 16 2006 .COLD ARCTIC AIR IN COMBINATION WITH A STRONG NORTH-SOUTH PRESSURE GRADIENT FROM THE ALASKA RANGE TO THE GULF OF ALASKA WILL CONTINUE TO GENERATE EXTREMELY STRONG WINDS THROUGH THE COPPER RIVER DELTA, MATANUSKA VALLEY AND NORTHEAST PRINCE WILLIAM SOUND THROUGH EARLY FRIDAY MORNING. AKZ131-170100- /X.EXT.PAFC.HW.W.0008.000000T0000Z-061117T1400Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 400 AM AST THU NOV 16 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM AST FRIDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 AM AST FRIDAY. WIND DIRECTIONS WILL GENERALLY BE FROM THE NORTH TO NORTHEAST THROUGH THOMPSON PASS AND OTHER CHANNELED AREAS WITH SPEEDS OF 35 TO 50 MPH WITH LOCAL GUSTS UP TO 80 MPH. WINDS ARE EXPECTED TO REMAIN AT THESE LEVELS THROUGH EARLY FRIDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ111-170100- /X.CON.PAFC.HW.W.0010.000000T0000Z-061117T1400Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 400 AM AST THU NOV 16 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY. EXPECT WIND SPEEDS OF 30 TO 55 MPH WITH GUSTS OF 75 TO 85 MPH THROUGH THE MATANUSKA VALLEY TO REMAIN INTO EARLY FRIDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ135-170100- /X.CON.PAFC.HW.W.0008.000000T0000Z-061117T1400Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 400 AM AST THU NOV 16 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY FOR THE COPPER RIVER DELTA... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY FOR THE COPPER RIVER DELTA. NORTHERLY WIND GUSTS OF 70 TO 85 MPH WILL CONTINUE THROUGH THE COPPER RIVER DELTA THROUGH EARLY FRIDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
000 WWAK71 PAFC 170113 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 413 PM AST THU NOV 16 2006 .COLD ARCTIC AIR IN COMBINATION WITH A STRONG NORTH-SOUTH PRESSURE GRADIENT FROM THE ALASKA RANGE TO THE GULF OF ALASKA WILL CONTINUE TO GENERATE EXTREMELY STRONG WINDS THROUGH THE COPPER RIVER DELTA... MATANUSKA VALLEY AND NORTHEAST PRINCE WILLIAM SOUND THROUGH EARLY FRIDAY MORNING. AKZ131-170215- /X.CAN.PAFC.HW.W.0008.000000T0000Z-061117T1400Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 413 PM AST THU NOV 16 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH WIND WARNING. $$ AKZ111-171315- /X.CON.PAFC.HW.W.0010.000000T0000Z-061117T1400Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 413 PM AST THU NOV 16 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY. EXPECT WIND SPEEDS OF 30 TO 55 MPH WITH GUSTS OF 75 TO 80 MPH THROUGH THE MATANUSKA VALLEY TO REMAIN INTO EARLY FRIDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ135-171315- /X.CON.PAFC.HW.W.0008.000000T0000Z-061117T1400Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 413 PM AST THU NOV 16 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY FOR THE COPPER RIVER DELTA... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST FRIDAY FOR THE COPPER RIVER DELTA. NORTHERLY WIND GUSTS OF 70 TO 80 MPH WILL CONTINUE THROUGH THE COPPER RIVER DELTA THROUGH EARLY FRIDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
000 WWAK71 PAFC 171426 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 526 AM AST FRI NOV 17 2006 AKZ135-180230- /X.CAN.PAFC.HW.W.0008.000000T0000Z-061117T1400Z/ /X.NEW.PAFC.HW.W.0011.061119T0100Z-061122T1500Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 526 AM AST FRI NOV 17 2006 ...HIGH WIND WARNING IS CANCELLED... ...HIGH WIND WARNING IN EFFECT FROM 4 PM SATURDAY TO 6 AM AST WEDNESDAY FOR THE COPPER RIVER DELTA... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 6 AM AST WEDNESDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. THE LOW PRESSURE SYSTEM OVER THE GULF OF ALASKA IS WEAKENING AS IT DRIFTS SOUTHWARD TOWARD THE NORTH PACIFIC. THIS IS ALLOWING WINDS THROUGH THE COPPER RIVER DELTA TO DIMINISH BELOW LEVELS EXPERIENCED THE PAST SEVERAL DAYS. THEREFORE THE HIGH WIND WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. HOWEVER...ANOTHER LOW PRESSURE SYSTEM WILL MOVE INTO THE EASTERN GULF SATURDAY AFTERNOON AND STRENGTHEN AS IT MOVES TO THE NORTHERN GULF SUNDAY. THIS WILL TIGHTEN UP THE PRESSURE GRADIENT ALONG THE NORTH GULF COAST ONCE AGAIN. EXPECT NORTH WINDS THROUGH THE COPPER RIVER DELTA TO INCREASE SATURDAY AFTERNOON. WIND GUSTS OF 75 TO 90 MPH CAN BE EXPECTED SATURDAY AFTERNOON THROUGH EARLY WEDNESDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ111-171530- /X.CAN.PAFC.HW.W.0010.000000T0000Z-061117T1400Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 526 AM AST FRI NOV 17 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH WIND WARNING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Nov 13, 9:00 AM AKST, 14 hours 57 minutes earlier.
Area forecast discussion, Nov 13, 9:00 AM AKST, 14 hours 57 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 200 PM AST MON NOV 13 2006 .DISCUSSION... (DUE TO HARDWARE ISSUES, NO 12Z GFS IN PAFC PAST 24 HOURS) CONTINUED RIDGE OVER THE BERING SEA THIS WEEK WITH A SLOWLY INTENSIFYING LOW IN THE EASTERN GULF OF ALASKA. CONSIDERABLE COLD AIR ADVECTION THROUGHOUT THE TROPOSPHERE HAS OCCURRED OVER THE PAST 36 HOURS. MAIN FORECAST ISSUE IS STRENGTH OF WINDS THROUGHOUT THE FORECAST AREA. IN THE EAST DEEP COLD AIR OVER THE COPPER RIVER BASIN SHOULD PERSISTS THROUGHOUT THE WEEK...HOWEVER WITH MAIN ARCTIC JET LOCATED OVER WESTERN ALAKSA...NOT EXPECTING AN EXTREME WIND EVENT IN SOUTHCENTRAL. MODERATE TO STRONG WINDS THROUGH COPPER RIVER DELTA...THOMPSON PASS...PALMER...BROAD PASS. NAM TRIES TO STRENGTHEN THE GULF LOW TO 960 MB LATE WED MORNING...SEEMS A BIT TOO LOW...UKMET IN THE 970 MB RANGE. IN THE WESTERN ZONES NAM TRIES TO RELAX THE LOW LEVEL PRESSURE GRADIENT TUESDAY...HOWEVER WITH GOOD SUPPORT ALOFT AND DEEP COLD AIR FROM THE NORTHWEST...EXPECTING 15 TO 30 KTS THROUGHOUT A LARGE PART OF THE REGION WITH STRONGER GUSTS THROUGH TERRAIN GAPS. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...SEE AFTERNOON PACKAGE FOR DETAILS. MARINE...SEE AFTERNOON PACKAGE FOR DETAILS. NOV 06
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 11:00 PM AKST | Gale Warning | AFC | 60 hr | |
| Nov 13, 11:00 PM AKST | Small Craft Advisory | AFC | 6 days | |
| Nov 13, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 4 days | |
| Nov 14, 11:00 AM AKST | Gale Warning | AFC | 3 days | |
| Nov 14, 11:00 AM AKST | Gale Warning | AFC | 4 days | |
| Nov 14, 11:00 AM AKST | Small Craft Advisory | AFC | 3 days | |
| Nov 14, 11:00 AM AKST | Storm Warning | AFC | 36 hr | |
| Nov 14, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 3 days |
Nearby
High Wind Warnings in Alaska, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.